Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 27, 1997, 9:06 PM EDT for Bulloch County, Effingham County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1997, 9:06 PM EDT (01:06 UTC)
- Expired
- Jun 27, 1997, 9:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
777 WUUS1 KCHS 280107 RRA SVRCHS GAC031-103-280145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 906 PM EDT FRI JUN 27 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN GEORGIA ...BULLOCH COUNTY...EFFINGHAM COUNTY THUNDERSTORMS WERE INTENSIFYING OVER THE SOUTHEAST CORNER OF BULLOCH COUNTY...AND THESE DANGEROUS STORMS WILL PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AS THEY MOVE QUICKLY THROUGH STILSON BY 915 PM. THE STORMS WILL CONTINUE TO PRODUCE DAMAGING WINDS AS THEY MOVE INTO EFFINGHAM COUNTY NEAR GUYTON...PINEORA AND SPRINGFIELD BETWEEN 910 AND 930 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:42 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 27, 8:42 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 842 PM EDT FRI JUN 27 1997 ACTIVE SVR WX NIGHT...MAKE THIS SHORT. MIGHT WANT TO ADD WITH HEAVY RAIN POSSIBLE IN TONIGHTS PERIOD. RECEIVED NUMEROUS REPORTS OF HVY RAIN AND LOCALIZED FLOODING ON ROADWAYS AS PCPN MOVES OVER CWA. CONT 60 POP. .CWF...NE WIND 10 KT. SEAS 3 FT. NUMEROUS SHOWERS AND TSTMS REDUCING VSBY TO LESS THAN 1 NM IN HEAVY RAIN. LJP
In the hours before
Local storm report, Jun 27, 8:15 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SOUTH CAROLINA
815 PM EDT FRI JUN 27 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 5 W CHS SC WIND DAMAGE
06/27/97 CHARLESTON TREES DOWNED ON
POWER LINE. COUNTY
DISPATCH REPORT.
LJPLocal storm report, Jun 27, 8:16 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SOUTH CAROLINA
815 PM EDT FRI JUN 27 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..,..
0815 PM 5 W CHS SC WIND DAMAGE
06/27/97 CHARLESTON TREES DOWNED ON
POWER LINE. COUNTY
DISPATCH REPORT.
LJPLocal storm report, Jun 27, 8:26 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SOUTH CAROLINA
826 PM EDT FRI JUN 27 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM MENDES GA WIND DAMAGE
06/27/97 TATTNALL TREES DOWNED ACROSS ROUTE
169 JUST NORTH OF MENDES
SHERIFF RPTLocal storm report, Jun 27, 8:29 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SOUTH CAROLINA
826 PM EDT FRI JUN 27 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM MENDES GA WIND DAMAGE
06/27/97 TATTNALL TREES DOWNED ACROSS ROUTE
169 JUST NORTH OF MENDES
SHERIFF RPTjLocal storm report, Jun 27, 8:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SOUTH CAROLINA
840 PM EDT FRI JUN 27 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM HANAHAN SC WIND DAMAGE
06/27/97 BERKELEY POWER LINES DOWNED
MURRAY DRIVELocal storm report, Jun 27, 8:42 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SOUTH CAROLINA
840 PM EDT FRI JUN 27 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM HANAHAN SC WIND DAMAGE
06/27/97 BERKELEY POWER LINES DOWNED
MURRAY DRIVEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:02 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.